Alert archive / Wyoming / Flood Watches in 2011
Flood Watch 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flood watch at Jun 21, 2011, 2:58 PM MDT for Uinta County, Wyoming. It took effect at Jun 22, 2011, 6:00 PM MDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2011, 2:58 PM MDT (20:58 UTC)
- In effect from
- Jun 22, 2011, 6:00 PM MDT
- Expired
- Jun 24, 2011, 2:10 PM MDT
- In force
- 44 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718 WGUS65 KSLC 212058 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 258 PM MDT TUE JUN 21 2011 UTZ001>004-006>011-WYZ021-220600- /O.NEW.KSLC.FA.A.0009.110623T0000Z-110626T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-SOUTHWEST WYOMING- 258 PM MDT TUE JUN 21 2011 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF UTAH AND SOUTHWEST WYOMING... INCLUDING THE FOLLOWING AREAS...IN UTAH...CACHE VALLEY/UTAH PORTION...NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS...SOUTHERN WASATCH FRONT...WASATCH MOUNTAIN VALLEYS... WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I- 80...WASATCH PLATEAU/BOOK CLIFFS...WESTERN UINTA BASIN AND WESTERN UINTA MOUNTAINS. IN SOUTHWEST WYOMING. * FROM WEDNESDAY EVENING THROUGH SATURDAY AFTERNOON * A LONG TERM WARMING TREND COMBINED WITH A WELL ABOVE NORMAL SNOWPACK IS EXPECTED TO INCREASE RIVER LEVELS ABOVE FLOOD FLOWS OVER THE NEXT SEVERAL DAYS. * LITTLE COTTONWOOD CREEK IS FORECAST TO EXCEED FLOOD FLOW NEAR 1 AM ON JUNE 23RD. * BIG COTTONWOOD CREEK IS FORECAST TO EXCEED FLOOD FLOW NEAR 7 PM ON JUNE 23RD. * THE UPPER WEBER RIVER IS FORECAST TO EXCEED FLOOD FLOW NEAR 8 PM ON JUNE 23RD. * THE UPPER DUCHESNE RIVER IS FORECAST TO EXCEED FLOOD FLOW NEAR 3 AM ON JUNE 24TH. * THE UPPER PROVO RIVER IS FORECAST TO EXCEED FLOOD FLOW NEAR 3 AM ON JUNE 24TH. * THE UPPER BEAR RIVER IS FORECAST TO EXCEED FLOOD FLOW NEAR MIDNIGHT ON JUNE 25TH. * OTHER SMALL UNGAGED STREAMS THROUGHOUT THE WATCH AREA ARE EXPECTED TO EXCEED AND POSSIBLY FLOOD PROPERTY THROUGH THE WATCH PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
8 follow-up statements
422 WGUS65 KSLC 212128 CCA FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 327 PM MDT TUE JUN 21 2011 UTZ001>004-006>011-WYZ021-220645- /O.COR.KSLC.FA.A.0009.110623T0000Z-110626T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-SOUTHWEST WYOMING- 327 PM MDT TUE JUN 21 2011 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF UTAH AND SOUTHWEST WYOMING... INCLUDING THE FOLLOWING AREAS...IN UTAH...CACHE VALLEY/UTAH PORTION...NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS...SOUTHERN WASATCH FRONT...WASATCH MOUNTAIN VALLEYS... WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I- 80...WASATCH PLATEAU/BOOK CLIFFS...WESTERN UINTA BASIN AND WESTERN UINTA MOUNTAINS AND SOUTHWEST WYOMING. * FROM WEDNESDAY EVENING THROUGH SATURDAY AFTERNOON * A LONG TERM WARMING TREND COMBINED WITH A WELL ABOVE NORMAL SNOWPACK IS EXPECTED TO INCREASE RIVER LEVELS ABOVE FLOOD FLOWS OVER THE NEXT SEVERAL DAYS. * LITTLE COTTONWOOD CREEK IS FORECAST TO EXCEED FLOOD FLOW NEAR 1 AM ON JUNE 23RD. * BIG COTTONWOOD CREEK IS FORECAST TO EXCEED FLOOD FLOW NEAR 7 PM ON JUNE 23RD. * THE UPPER WEBER RIVER IS FORECAST TO EXCEED FLOOD FLOW NEAR 8 PM ON JUNE 23RD. * THE UPPER DUCHESNE RIVER IS FORECAST TO EXCEED FLOOD FLOW NEAR 3 AM ON JUNE 24TH. * THE UPPER PROVO RIVER IS FORECAST TO EXCEED FLOOD FLOW NEAR 3 AM ON JUNE 24TH. * THE UPPER BEAR RIVER IS FORECAST TO EXCEED FLOOD FLOW NEAR MIDNIGHT ON JUNE 25TH. * OTHER SMALL UNGAGED STREAMS THROUGHOUT THE WATCH AREA ARE EXPECTED TO EXCEED THEIR BANKS AND POSSIBLY FLOOD PROPERTY THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
297 WGUS65 KSLC 220414 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1014 PM MDT TUE JUN 21 2011 UTZ001>004-006>011-WYZ021-221330- /O.CON.KSLC.FA.A.0009.110623T0000Z-110626T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-SOUTHWEST WYOMING- 1014 PM MDT TUE JUN 21 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF UTAH AND SOUTHWEST WYOMING...INCLUDING THE FOLLOWING AREAS...IN UTAH...CACHE VALLEY/UTAH PORTION... NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS... SOUTHERN WASATCH FRONT...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80... WASATCH PLATEAU/BOOK CLIFFS...WESTERN UINTA BASIN AND WESTERN UINTA MOUNTAINS. IN SOUTHWEST WYOMING...SOUTHWEST WYOMING. * FROM WEDNESDAY EVENING THROUGH SATURDAY AFTERNOON * A STRONG WARMING TREND COMBINED WITH A WELL ABOVE NORMAL SNOWPACK IS EXPECTED TO INCREASE RIVER LEVELS ABOVE FLOOD FLOWS OVER THE NEXT SEVERAL DAYS. * LITTLE COTTONWOOD CREEK IS FORECAST TO EXCEED FLOOD FLOW NEAR 12 AM ON JUNE 23RD. * BIG COTTONWOOD CREEK IS FORECAST TO EXCEED FLOOD FLOW NEAR 7 PM ON JUNE 23RD. * THE UPPER WEBER RIVER IS FORECAST TO EXCEED FLOOD FLOW NEAR 8 PM ON JUNE 23RD. * THE UPPER DUCHESNE RIVER IS FORECAST TO EXCEED FLOOD FLOW NEAR 4 AM ON JUNE 24TH. * THE UPPER PROVO RIVER IS FORECAST TO EXCEED FLOOD FLOW NEAR 3 AM ON JUNE 24TH. * THE UPPER BEAR RIVER IS FORECAST TO EXCEED FLOOD FLOW NEAR 12 AM ON JUNE 25TH. * OTHER SMALL UNGAGED STREAMS THROUGHOUT THE WATCH AREA ARE EXPECTED TO EXCEED THEIR BANKS AND POSSIBLY FLOOD PROPERTY THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
196 WGUS65 KSLC 220951 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 351 AM MDT WED JUN 22 2011 UTZ001>004-006>011-WYZ021-222200- /O.CON.KSLC.FA.A.0009.110623T0000Z-110626T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-SOUTHWEST WYOMING- 351 AM MDT WED JUN 22 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF UTAH AND SOUTHWEST WYOMING...INCLUDING THE FOLLOWING AREAS...IN UTAH...CACHE VALLEY/UTAH PORTION... NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS... SOUTHERN WASATCH FRONT...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80... WASATCH PLATEAU/BOOK CLIFFS...WESTERN UINTA BASIN AND WESTERN UINTA MOUNTAINS. IN SOUTHWEST WYOMING...SOUTHWEST WYOMING. * FROM THIS EVENING THROUGH SATURDAY AFTERNOON * A STRONG WARMING TREND COMBINED WITH A WELL ABOVE NORMAL SNOWPACK IS EXPECTED TO INCREASE RIVER LEVELS ABOVE FLOOD FLOWS OVER THE NEXT SEVERAL DAYS. * LITTLE COTTONWOOD CREEK IS FORECAST TO EXCEED FLOOD FLOW NEAR 12 AM ON JUNE 23RD. * BIG COTTONWOOD CREEK IS FORECAST TO EXCEED FLOOD FLOW NEAR 7 PM ON JUNE 23RD. * THE UPPER WEBER RIVER IS FORECAST TO EXCEED FLOOD FLOW NEAR 8 PM ON JUNE 23RD. * THE UPPER DUCHESNE RIVER IS FORECAST TO EXCEED FLOOD FLOW NEAR 5 AM ON JUNE 24TH. * THE UPPER PROVO RIVER IS FORECAST TO EXCEED FLOOD FLOW NEAR 3 AM ON JUNE 24TH. * THE UPPER BEAR RIVER IS FORECAST TO EXCEED FLOOD FLOW NEAR 12 AM ON JUNE 25TH. * OTHER SMALL UNGAGED STREAMS THROUGHOUT THE WATCH AREA ARE EXPECTED TO EXCEED THEIR BANKS AND POSSIBLY FLOOD PROPERTY THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
047 WGUS65 KSLC 221721 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1121 AM MDT WED JUN 22 2011 UTZ001>004-006>011-WYZ021-231200- /O.CON.KSLC.FA.A.0009.110623T0000Z-110626T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-SOUTHWEST WYOMING- 1121 AM MDT WED JUN 22 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF UTAH AND SOUTHWEST WYOMING...INCLUDING THE FOLLOWING AREAS...IN UTAH...CACHE VALLEY/UTAH PORTION... NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS... SOUTHERN WASATCH FRONT...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80... WASATCH PLATEAU/BOOK CLIFFS...WESTERN UINTA BASIN AND WESTERN UINTA MOUNTAINS. IN SOUTHWEST WYOMING...SOUTHWEST WYOMING. * FROM 6 PM MDT THIS EVENING THROUGH SATURDAY AFTERNOON * A STRONG WARMING TREND COMBINED WITH A WELL ABOVE NORMAL SNOWPACK IS EXPECTED TO INCREASE RIVER LEVELS ABOVE FLOOD FLOWS OVER THE NEXT SEVERAL DAYS. * LITTLE COTTONWOOD CREEK IS FORECAST TO EXCEED FLOOD FLOW NEAR 6 PM ON JUNE 23RD. * BIG COTTONWOOD CREEK IS FORECAST TO EXCEED FLOOD FLOW NEAR 10 PM ON JUNE 23RD. * THE UPPER WEBER RIVER IS EXPECTED TO EXCEED FLOOD FLOW NEAR 8 PM ON JUNE 23RD. * THE UPPER DUCHESNE RIVER IS EXPECTED TO EXCEED FLOOD FLOW NEAR 7 PM ON JUNE 24TH. * THE UPPER PROVO RIVER IS EXPECTED TO EXCEED FLOOD FLOW NEAR 3 AM ON JUNE 25TH. * THE UPPER BEAR RIVER IS EXPECTED TO EXCEED FLOOD FLOW NEAR 10 PM ON JUNE 25TH. * OTHER SMALL UNGAGED STREAMS THROUGHOUT THE WATCH AREA AR EXPECTED TO EXCEED THEIR BANKS AND POSSIBLY FLOOD PROPERTY THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
839 WGUS65 KSLC 231001 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 401 AM MDT THU JUN 23 2011 UTZ001>004-006>011-WYZ021-232200- /O.CON.KSLC.FA.A.0009.000000T0000Z-110626T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-SOUTHWEST WYOMING- 401 AM MDT THU JUN 23 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF UTAH AND SOUTHWEST WYOMING...INCLUDING THE FOLLOWING AREAS...IN UTAH...CACHE VALLEY/UTAH PORTION... NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS... SOUTHERN WASATCH FRONT...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80... WASATCH PLATEAU/BOOK CLIFFS...WESTERN UINTA BASIN AND WESTERN UINTA MOUNTAINS. IN SOUTHWEST WYOMING...SOUTHWEST WYOMING. * THROUGH SATURDAY AFTERNOON * A STRONG WARMING TREND COMBINED WITH A WELL ABOVE NORMAL SNOWPACK IS EXPECTED TO INCREASE RIVER LEVELS ABOVE FLOOD FLOWS OVER THE NEXT SEVERAL DAYS. * LITTLE COTTONWOOD CREEK IS EXPECTED TO EXCEED FLOOD FLOW NEAR 5 PM TODAY. * BIG COTTONWOOD CREEK IS EXPECTED TO EXCEED FLOOD FLOW NEAR 9 PM TONIGHT. * THE UPPER WEBER RIVER IS EXPECTED TO EXCEED FLOOD FLOW NEAR 11 PM TONIGHT. * THE UPPER PROVO RIVER IS EXPECTED TO EXCEED FLOOD FLOW NEAR 2 AM TONIGHT. * THE UPPER DUCHESNE RIVER IS EXPECTED TO EXCEED FLOOD FLOW NEAR 7 PM ON JUNE 24TH. * THE UPPER BEAR RIVER IS EXPECTED TO EXCEED FLOOD FLOW NEAR 12 AM ON JUNE 25TH. * OTHER SMALL UNGAGED STREAMS THROUGHOUT THE WATCH AREA AR EXPECTED TO EXCEED THEIR BANKS AND POSSIBLY FLOOD PROPERTY THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
823 WGUS65 KSLC 232111 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 311 PM MDT THU JUN 23 2011 WYZ021-232215- /O.CAN.KSLC.FA.A.0009.000000T0000Z-110626T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST WYOMING- 311 PM MDT THU JUN 23 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTHWEST WYOMING HAS BEEN CANCELLED. THE UPPER BEAR RIVER IS EXPECTED TO CONTINUE AT HIGH FLOWS...BUT IS NOT EXPECTED TO REACH FLOOD FLOW OVER THE NEXT SEVERAL DAYS. $$ UTZ001>004-006>011-240900- /O.CON.KSLC.FA.A.0009.000000T0000Z-110626T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN- 311 PM MDT THU JUN 23 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH AND NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...WASATCH PLATEAU/BOOK CLIFFS. IN NORTHERN UTAH...CACHE VALLEY/UTAH PORTION... NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS... SOUTHERN WASATCH FRONT...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80... WESTERN UINTA BASIN AND WESTERN UINTA MOUNTAINS. * THROUGH SATURDAY AFTERNOON * A STRONG WARMING TREND COMBINED WITH A WELL ABOVE NORMAL SNOWPACK IS EXPECTED TO INCREASE RIVER LEVELS ABOVE FLOOD FLOWS OVER THE NEXT SEVERAL DAYS. * LITTLE COTTONWOOD CREEK HAS BEEN UPGRADED TO A WARNING. * THE UPPER DUCHESNE RIVER HAS BEEN UPGRADED TO A WARNING. * THE UPPER WEBER RIVER HAS BEEN UPGRADED TO A WARNING. * BIG COTTONWOOD CREEK IS EXPECTED TO EXCEED FLOOD FLOW NEAR 1 AM ON JUNE 25TH. * THE UPPER PROVO RIVER IS EXPECTED TO EXCEED FLOOD FLOW NEAR 1 AM ON JUNE 25TH. * OTHER SMALL UNGAGED STREAMS THROUGHOUT THE WATCH AREA ARE EXPECTED TO EXCEED THEIR BANKS AND POSSIBLY FLOOD PROPERTY THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
686 WGUS65 KSLC 240844 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 244 AM MDT FRI JUN 24 2011 UTZ001>004-006>011-242200- /O.CON.KSLC.FA.A.0009.000000T0000Z-110626T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN- 244 AM MDT FRI JUN 24 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH AND NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...WASATCH PLATEAU/BOOK CLIFFS. IN NORTHERN UTAH...CACHE VALLEY/UTAH PORTION... NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS... SOUTHERN WASATCH FRONT...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80... WESTERN UINTA BASIN AND WESTERN UINTA MOUNTAINS. * THROUGH SATURDAY AFTERNOON * WARM TEMPERATURES COMBINED WITH A WELL ABOVE NORMAL SNOWPACK IS EXPECTED TO INCREASE RIVER LEVELS ABOVE FLOOD FLOWS OVER THE NEXT SEVERAL DAYS. * BIG COTTONWOOD CREEK AND THE UPPER PROVO RIVER ARE EXPECTED TO EXCEED FLOOD FLOW AROUND 1 AM ON JUNE 25TH. * OTHER SMALL UNGAGED STREAMS THROUGHOUT THE WATCH AREA ARE EXPECTED TO EXCEED THEIR BANKS AND POSSIBLY FLOOD PROPERTY THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
359 WGUS65 KSLC 242010 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 210 PM MDT FRI JUN 24 2011 UTZ001>004-006>011-242115- /O.CAN.KSLC.FA.A.0009.000000T0000Z-110626T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN- 210 PM MDT FRI JUN 24 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH AND NORTHERN UTAH HAS BEEN CANCELLED. FLOOD WARNINGS HAVE BEEN ISSUED FOR ALL IMPACTED RIVERS. PLEASE REFER TO THE RELEVANT FLOOD WARNINGS AND FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flood watch went out at Jun 21, 9:52 AM MDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jun 21, 9:52 AM MDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 952 AM MDT TUE JUN 21 2011 .SYNOPSIS...WARM AND DRY HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH MIDWEEK. SOUTHWEST FLOW WILL DEVELOP ON THURSDAY BEFORE A WEAK COLD FRONT PUSHES INTO NORTHERN UTAH ON FRIDAY. && .DISCUSSION...CLEAR SKIES DOMINATE THE GREAT BASIN STATES PER MORNING VISIBLE IMAGERY...A TOKEN OF AMPLIFYING RIDGING FROM THE SOUTHWEST. NO CHANGES TO GOING FORECAST AS RIDGING IS STILL ANTICIPATED TO BUILD OVERHEAD THROUGH MIDWEEK BEFORE GRADUALLY SHIFTING EAST THURSDAY. BOTTOM LINE...CLEAR SKIES AND WARMING TEMPS WILL DOMINATE THROUGH MIDWEEK WITH ONLY A GRADUAL INCREASE IN CLOUD COVER STARTING WEDNESDAY NIGHT. SAID RIDGE WILL SHIFT EAST THURSDAY IN RESPONSE TO THE NEXT TROUGH TRACKING THROUGH THE NORTHERN ROCKIES STATES. INCREASING SOUTHWESTERLY FLOW ALOFT COUPLED WITH 700MB TEMPS REACHING THE WARMEST LEVELS THUS FAR...POST THE COOL SEASON...WILL ALLOW FOR OUR FIRST WELL ABOVE AVERAGE AND NOTICEABLY HOT SUMMER DAY ACROSS THE AREA. ALTHOUGH A SHALLOW FRONT WILL SETTLE INTO THE NORTH LATE THURSDAY NIGHT IN WAKE OF THE TROUGHS NORTHERLY PASSAGE...ONLY LOOKING AT A SLIGHT COOLING TREND FRIDAY. TEMPS TO REMAIN AT OR SLIGHTLY ABOVE CLIMO LATE WEEK BEFORE TRENDING TO WARM AGAIN OVER THE WEEKEND. CANT RULE OUT ISOLATED TERRAIN BASED CONVECTION THU THROUGH SAT IN THIS SCENARIO...BUT SIGNIFICANCE LOOKS MINOR AT BEST. TEMP FORECASTS WILL CONTINUE TO BE THE MOST SIGNIFICANT PLAYER IN THE FORECAST PACKAGE. LOOKING AT THE BIG PICTURE OF THINGS...WE ARE FINALLY ENTERING A PERIOD WHERE UPPER ELEVATION MOUNTAIN SITES WILL SEE A PROLONGED PERIOD OF WARM TEMPS FUELING ACCELERATED HIGH ELEVATION SNOWMELT. PLAN TO COORDINATE WITH RFC REGARDING FLOOD POTENTIAL OF SEVERAL NORTHERN UTAH RIVERS/STREAMS FED BY HIGH ELEVATION SNOWMELT LATER THIS MORNING...THIS RAMPING UP AS EARLY AS WEDNESDAY EVENING. ADDITIONALLY...WILL ADDRESS ANY NEED FOR A FLOOD WATCH FOR PORTIONS OF THE NORTH FOR THE AFTERNOON PACKAGE. && .HYDROLOGY...AREA WATERWAYS WILL CONTINUE TO RUN VERY FAST AND COLD. PLEASE EXERCISE CAUTION NEAR THESE WATERWAYS AS HYPOTHERMIA CAN SET IN VERY QUICKLY. FLOOD WARNINGS CONTINUE FOR THE LOGAN RIVER...THE WEBER RIVER...AND THE SEVIER RIVER NEAR SIGURD. THESE RIVERS ARE EXPECTED TO REMAIN NEAR OR ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS. RAPID WARMING IS EXPECTED THROUGH THURSDAY...WITH TEMPERATURES RISING ABOVE NORMAL OVER MANY AREAS BY WEDNESDAY. AT HIGHER ELEVATIONS THE SNOWPACK REMAINS WELL ABOVE NORMAL WITH SOME SITES STILL STILL EXCEEDING CLIMATOLOGICAL PEAKS MORE TYPICAL OF EARLY APRIL. THESE WARMER TEMPERATURES COUPLED WITH A RIPE SNOWPACK WILL SPAWN SIGNIFICANT MELT RATES...THIS TRANSLATING TO INCREASED FLOWS ON AREA RIVERS AND CREEKS AND FOCUSED OVER NORTHERN UTAH. THIS MAY BRING SEVERAL WATERWAYS ABOVE FLOOD STAGE ONCE AGAIN AS EARLY AS WEDNESDAY EVENING. ALTHOUGH THE AIRMASS WILL COOL ON FRIDAY AS A WEAK COLD FRONT PUSHES INTO UTAH...TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE WEEKEND ALLOWING FOR A CONTINUATION OF ACCELERATED HIGH ELEVATION SNOWMELT RATES. EXPECT THAT AREA FLOOD THREATS WILL BE PEAKING OVER THE NEXT 1 TO 2 WEEKS AS A RESULT. NEEDLESS TO SAY...WILL BE MONITORING RIVERS AND CREEKS FED BY HIGH ELEVATION SNOWMELT VERY CLOSELY OVER THE NEXT SEVERAL DAYS AS MELT RATES INCREASE. && .AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH TO THE NORTHWEST BETWEEN 17Z AND 19Z. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH TODAY. && .FIRE WEATHER...HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE WESTERN UNITED STATES THROUGH THE NEXT FEW DAYS. THIS WILL LEAD TO A WARMING AND DRYING TREND...WITH WARMER THAN NORMAL TEMPERATURES WEDNESDAY THROUGH FRIDAY. CONDITIONS WILL BE VERY DRY OVER THE SOUTHERN PART OF UTAH THROUGH THIS PERIOD...AND SOUTHWESTERLY WINDS WILL BEGIN TO INCREASE ON THURSDAY AND FRIDAY...LEADING TO THE NEXT CHANCE FOR HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && MERRILL/HOSENFELD FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 21, 4:57 AM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 457 AM MDT TUE JUN 21 2011 UTZ001>016-019>021-517-518-WYZ021-221300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 457 AM MDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT RIVERS ACROSS THE NORTHERN AND CENTRAL OUTLOOK AREA WILL CONTINUE TO FLOW AT ELEVATED LEVELS. SOME OF THESE RIVERS REMAIN NEAR FLOOD STAGE. CONTINUE TO MONITOR FUTURE FLOOD STATEMENTS FOR ADDITIONAL INFORMATION ON AFFECTED RIVERS. IT IS IMPORTANT TO NOTE THAT ALTHOUGH MOST AREA RIVERS AND STREAMS REMAIN BELOW FLOOD STAGE...FLOWS THROUGH THESE WATERWAYS REMAIN COLD...SWIFT AND POWERFUL. THIS COMBINATION IS DANGEROUS NOT JUST FOR CHILDREN...BUT ADULTS AS WELL. HYPOTHERMIA CAN QUICKLY SET IN WHEN EXPOSED TO WATER OF THESE TEMPERATURES...SIGNIFICANTLY LIMITING YOUR ABILITY TO RESCUE YOURSELF. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH FLOWS WILL CONTINUE ON AREA RIVERS AND STREAMS THROUGHOUT THE PERIOD. THESE WATERS ARE DANGEROUSLY COLD AND SWIFT AND ANYONE VENTURING NEAR THEM SHOULD EXERCISE EXTREME CAUTION. A WARMING TREND WILL CONTINUE THROUGH MIDWEEK WITH TEMPERATURES REACHING NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS BY WEDNESDAY AND THE WARMEST TEMPERATURES OF THE WEEK EXPECTED ON THURSDAY. WATER LEVELS IN AREA RIVERS AND STREAMS WILL RESPOND TO THE ACCELERATED MELTING OF THE HIGH ELEVATION SNOWPACK WITH RISING FLOWS...AND ADDITIONAL FLOODING IS POSSIBLE AS EARLY AS WEDNESDAY EVENING. OTHERWISE...SOUTHWEST WINDS WILL INCREASE ACROSS SOUTHERN UTAH THURSDAY AND FRIDAY LEADING TO AN INCREASE IN FIRE DANGER WHERE FUELS ARE DRY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:56 PM MDT | Fire Weather Watch | SLC | 48 hr |
Nearby
Flood Watches in Wyoming, 2011Flood Watches in Utah, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.